Biodiversity Models: What If Unsaturation Is the Rule?

Details

Serval ID
serval:BIB_96893F9EB92F
Type
Article: article from journal or magazin.
Collection
Publications
Institution
Title
Biodiversity Models: What If Unsaturation Is the Rule?
Journal
Trends in Ecology & Evolution
Author(s)
Mateo R.G., Mokany K., Guisan A.
ISSN
1872-8383
ISSN-L
0169-5347
Publication state
Published
Issued date
2017
Peer-reviewed
Oui
Volume
32
Pages
556-566
Language
english
Abstract
Improving biodiversity predictions is essential if we are to meet the challenges posed by global change. As knowledge is key to feed models, we need to evaluate how debated theory can affect models. An important ongoing debate is whether environmental constraints limit the number of species that can coexist in a community (saturation), with recent findings suggesting that species richness in many communities might be unsaturated. Here, we propose that biodiversity models could address this issue by accounting for a duality: considering communities as unsaturated but where species composition is constrained by different scale-dependent biodiversity drivers. We identify a variety of promising advances for incorporating this duality into commonly applied biodiversity modelling approaches and improving their spatial predictions.

Pubmed
Web of science
Open Access
Yes
Create date
22/06/2017 16:31
Last modification date
20/08/2019 14:58
Usage data